Florida, 2004

Damaging Wind in Florida, June 2, 2004

June 2, 2004 · NWS JAX · 1 event in 1 county or zone

A spotter reported to EM officials that a downburst impacted the Sam Bertha Farm along SR 100 West. The residents reported a major blast of rain, hail and outrush of winds that damaged a shed on the farm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A spotter reported to EM officials that a downburst impacted the Sam Bertha Farm along SR 100 West. The residents reported a major blast of rain, hail and outrush of winds that damaged a shed on the farm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:49 PM EST, 11 minutes earlier.

Area forecast discussion, Jun 2, 1:49 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 2 2004

.SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM
DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS
MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS
HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL
PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING
DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE...
LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO
PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY
EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS
INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS
INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL
DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR
CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND
MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS.

.LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM
HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN
THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL
DOMINATE AGAIN.
&&

.MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A
BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS
OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE
SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH
AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING
RAPIDLY EAST ACROSS THE COASTAL WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 88 67 88 / 20 40 30 40
SSI 74 87 71 84 / 20 40 30 40
JAX 70 89 69 85 / 20 50 30 50
SGJ 72 87 71 83 / 20 50 40 50
GNV 70 90 68 87 / 20 50 30 50
OCF 70 91 69 87 / 20 40 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 2, 10:42 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT WED JUN 2 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1142 AM EDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...
WITH THE POTENTIAL FOR ISOLATED SEVERE STORMS ESPECIALLY ALONG AN
OUTFLOW BOUNDARY OVER NORTH CENTRAL FLORIDA. VERY WARM AFTERNOON
TEMPERATURES WILL INTERACT WITH THE SEA BREEZE AS WELL AS AN
APPROACHING COMPLEX OF STRONG THUNDERSTORMS OVER THE FLORIDA
PANHANDLE. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...
STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 2, 9:54 AM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1054 AM EDT WED JUN 2 2004

FLZ040-021545-
MARION FL-
1054 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT...

AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 13 MILES SOUTH OF
RAINBOW LAKES ESTATES...OR ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF RAINBOW LAKES ESTATES TO 4 MILES NORTHEAST OF BEVERLY
HILLS...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES...ROMEO...OCALA
AIRPORT...LOWELL...SANTOS...OCALA...SUMMERFIELD AND SPARR THROUGH
1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 2, 10:53 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT WED JUN 2 2004

FLZ040-021645-
MARION FL-
1153 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE WEIR...OR ABOUT 7
MILES NORTHWEST OF THE VILLAGES...MOVING NORTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE
WEIR...BELLEVIEW...MOSS BLUFF AND LYNNE THROUGH 1245 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 10:56 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT WED JUN 2 2004

FLZ037-021645-
PUTNAM FL-
1156 AM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT...

AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF
WELAKA...OR ABOUT 8 MILES WEST OF POMONA PARK...MOVING NORTHEAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WELAKA...SATSUMA...SAN MATEO AND PALATKA THROUGH 1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 2, 11:20 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT WED JUN 2 2004

FLZ038-021700-
FLAGLER FL-
1220 PM EDT WED JUN 2 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF
ANDALUSIA...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA AND
PALM COAST THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 2, 12:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
117 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     5 SE OCALA              29.14N 82.07W
06/02/2004                   MARION             FL   LAW ENFORCEMENT

            COUPLE OF TREES DOWN ON SE 8TH STREET.

1246 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
06/02/2004                   FLAGLER            FL   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN.

1246 PM     TSTM WND DMG     PALM COAST              29.57N 81.21W
06/02/2004                   FLAGLER            FL   EMERGENCY MNGR

            TREE UPROOTED ON BROOKLINE LN AND BLOCKING ROAD.

&&

JTD
Local storm report, Jun 2, 12:52 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/02/2004                   FLAGLER            FL   EMERGENCY MNGR

            ONE STRUCTURE FIRE RESULTING FROM TREES FALLING ONTO
            POWERLINES WHICH FELL ON A HOME.

&&

JTD

The radar

The Jacksonville radar (KJAX), 115 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 2, 2:00 PM EST
Where
Flagler County, 12 mi W of Bunnell
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396610.